MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision.The eye shows a range of correction, from 1.0 to.5 cylinder.The ophthalmologist suggested to use glasses which made 4 times refractions does not correct patients vision in fact made it worse.The distance vision was not good and felt difficulty to read street signs or captions on tv and not comfortable driving due to the poor vision.The lens required repositioning.The surgeon said that poor vision was due to age and other ophthalmologist disagree and said the incorrect lens was implanted as the patient had history of vision sensitivity.According to ophthalmologist a standard distance toric lens should be implanted rather than an extended focus lens.The patient was advised changing the lens.The patient was hydrating eyes with drops 4x per day.The vison was solid 20/10 in both eyes and was corrected to 20/25.Additional information received that yag was performed in right eye.There are two medical device reports associated with this file.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received that the ophthalmologist said that the problem was the brain adapting to the company model lens.Additional information received that right eye has problem from day one.The long distance vision for both eyes was exceptional but vision was blurry when driving.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.Investigation has been completed based on current information.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19341826
Report Number9612169-2024-00464
Device Sequence Number8740025
Product Code MJP
UDI-Device Identifier00380652455145
UDI-Public00380652455145
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.130
Device Lot Number25281285
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2024
Supplement Date Received by Manufacturer05/22/2024
07/17/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/19/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIFICIAL TEARS
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale